1. Expert Q&A: Protecting a person with dementia from financial abuse - Weds 26 June, 3:30-4:30 pm

    Financial abuse can have serious consequences for a person with dementia. Find out how to protect a person with dementia from financial abuse.

    Sam, our Knowledge Officer (Legal and Welfare Rights) is our expert on this topic. She will be here to answer your questions on Wednesday 26 June between 3:30 - 4:30 pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

  1. Worrywart 2

    Worrywart 2 Registered User

    Jul 7, 2015
    39
    Hello - desperate for advice please. Quick recap - my mother nadbrwinhaemorhage 3 years ago - long spell in hospital and rehab the home with carers 3 times a day. Worked ok but only with lots of pop ins from me. I went into hospital in January this year and my operation went wrong - I was in hospital for 3 months - when I came out no where near well my mother had started wondering and not recognising her house as her own. Long story short she is now in a residential home. She was on the cusp between residential and nursing. She's been there 4 months and hasn't settled. She has some good weeks but many bad resulting n aggression, swearing and constantly trying to escape. She was on memantine but they now want try her on risperidone - which. Understand is an anti psychotic drug. I've never felt comfortable with my mother being n a home - she has a brain injury but has now been labelled with vascular dementia. I just don't think there are suitable places for my mother - she is only 76 and needs a lot of stimulation - she would go shopping everyday if she could. It seems to be they can't cope with her so they are drugging her. The home is very caring but I'm not sure it's right for her, that said I don't think the perfect environment exists.
    Can anyone relate to what I'm saying and has anyone for experience of risperidone please - the cpn is coming out tomorrow to see my sister and I about the administration of the drug as it has lots of side effects.
    Thank you .
     
  2. tigerlady

    tigerlady Registered User

    Nov 29, 2015
    427
    There is another thread about this drug - if you look it up in the search box you may find some answers - I posted there as well as I was , and still am, concerned about my husband having it

    Thread: Risperidone
    by usedup
     
  3. Izzy

    Izzy Volunteer Moderator

    Aug 31, 2003
    58,717
    Female
    Dundee
    I think this might be the thread -

    http://forum.alzheimers.org.uk/showthread.php?88162-Risperidone
     
  4. marionq

    marionq Registered User

    Apr 24, 2013
    5,559
    Female
    Scotland
    The description of it as an anti psychotic is alarming but those I know who take it had gone down the aggressive, swearing, paranoid route and it calmed all of that down. Two I know have been on it for over a year with no obvious ill effects. Sometimes drugs are the only way to go with a disease that can't be cured. Give it a try.
     
  5. wobbly

    wobbly Registered User

    Feb 14, 2012
    313
    Mid Wales
    I suppose everyone reacts differently but my dad was put on it mainly for aggression and in a few weeks was shuffling, head down all the time and constantly dribbing, he couldn't talk there was so much saliva in his mouth...he's 83 but aged ten years....he now has lorazepam a very small dose which seems to keep things at bay and an antidepressent seemed to help too....hope things settle for you and Mum...:)
     
  6. marionq

    marionq Registered User

    Apr 24, 2013
    5,559
    Female
    Scotland
    That's useful to hear Wobbly. The thing about these medications is that you have to know the person well to judge how effective they are. It's important not to just accept them uncritically.
     
  7. Mannie

    Mannie Registered User

    Mar 13, 2014
    115
    Bracknell area
    Tell the CPN you believe it could be boredom, they should be able to adjust the care plan to include more activities
     
  8. 1mindy

    1mindy Registered User

    Jul 21, 2015
    539
    Female
    Shropshire
    My oh has been on it since Wednesday,. 25 twice a day. He is a changed person much more relaxed and understanding . So far so good.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.